Alert archive / Colorado / Red Flag Warnings in 2016
Red Flag Warning 27, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this red flag warning at Oct 15, 2016, 2:14 PM MDT for 14 counties in Colorado. It took effect at Oct 16, 2016, 11:00 AM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 15, 2016, 2:14 PM MDT (20:14 UTC)
- In effect from
- Oct 16, 2016, 11:00 AM MDT
- Expired
- Oct 16, 2016, 7:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Denver/Boulder, CO
Counties Arapahoe County, CO, Boulder County, CO, Broomfield County, CO, Clear Creek County, CO, Douglas County, CO, Elbert County, CO, Gilpin County, CO, Grand County, CO, Jefferson County, CO, Larimer County, CO, Lincoln County, CO, Park County, CO, Summit County, CO, Weld County, CO
The radar
The Denver radar (KFTG), 48 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 8.2 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3330 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 148 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
641 WWUS85 KBOU 152014 RFWBOU URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER/BOULDER CO 214 PM MDT SAT OCT 15 2016 ...EXTENDED PERIOD OF STRONG WINDS AND HIGH FIRE DANGER THROUGH MONDAY... .A COMBINATION OF STRONG WINDS...UNSEASONABLY WARM TEMPERATURES AND LOW RELATIVE HUMIDITIES WILL PRODUCE HIGH FIRE DANGER FOR SUNDAY AND MONDAY. THE STRONGER WINDS WILL OCCUR IN AND NEAR THE MOUNTAINS ON SUNDAY, AND THEN SPREAD ACROSS THE REST OF THE PLAINS MONDAY. COZ214-216-241-246-247-161200- /O.UPG.KBOU.FW.A.0010.161016T1700Z-161017T0100Z/ /O.NEW.KBOU.FW.W.0027.161016T1700Z-161017T0100Z/ /O.NEW.KBOU.FW.A.0011.161017T1700Z-161018T0300Z/ CENTRAL AND SOUTHEAST PARK COUNTY- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- 214 PM MDT SAT OCT 15 2016 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM MDT SUNDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTH PARK...THE SOUTHERN FRONT RANGE FOOTHILLS...AND PALMER DIVIDE AREA... ...FIRE WEATHER WATCH IN EFFECT FROM LATE MONDAY MORNING THROUGH MONDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTH PARK...THE SOUTHERN FRONT RANGE FOOTHILLS...AND PALMER DIVIDE AREA... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 11 AM TO 7 PM MDT SUNDAY. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH FOR WIND AND LOW RELATIVE HUMIDITY IS IN EFFECT FROM LATE MONDAY MORNING THROUGH MONDAY EVENING. * AFFECTED AREA...FIRE WEATHER ZONES 214...216...241...246 AND 247. * TIMING...11 AM MDT SUNDAY MORNING TO 7 PM MDT SUNDAY EVENING... AND THEN AGAIN FROM 11 AM MDT MONDAY MORNING THROUGH 9 PM MDT MONDAY EVENING. * WINDS...WEST 15 TO 25 MPH...WITH GUSTS UP TO 45 MPH ON MONDAY. * RELATIVE HUMIDITY...AS LOW AS 9 PERCENT ON SUNDAY...AND AS LOW AS 12 PERCENT ON MONDAY. * IMPACTS...BE EXTREMELY CAREFUL WITH ANYTHING CAPABLE OF PRODUCING A SPARK AND FIRE. CONDITIONS WILL BE FAVORABLE FOR RAPID FIRE GROWTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ COZ215-238-239-161200- /O.NEW.KBOU.FW.W.0027.161016T1700Z-161017T0100Z/ /O.NEW.KBOU.FW.A.0011.161017T1700Z-161018T0300Z/ LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- 214 PM MDT SAT OCT 15 2016 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM MDT SUNDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR THE NORTHERN FRONT RANGE FOOTHILLS ...EASTERN LARIMER...EASTERN BOULDER AND NORTHWEST WELD COUNTIES... ...FIRE WEATHER WATCH IN EFFECT FROM LATE MONDAY MORNING THROUGH MONDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE NORTHERN FRONT RANGE FOOTHILLS...EASTERN LARIMER...EASTERN BOULDER AND NORTHWEST WELD COUNTIES... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 11 AM TO 7 PM MDT SUNDAY. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH FOR WIND AND LOW RELATIVE HUMIDITY IS IN EFFECT FROM LATE MONDAY MORNING THROUGH MONDAY EVENING. * AFFECTED AREA...FIRE WEATHER ZONES 215...238 AND 239. * TIMING...11 AM MDT SUNDAY MORNING TO 7 PM MDT SUNDAY EVENING. * WINDS...WEST 20 TO 30 MPH...WITH GUSTS UP TO 50 MPH ON MONDAY. * RELATIVE HUMIDITY...AS LOW AS 13 PERCENT. * IMPACTS...BE EXTREMELY CAREFUL WITH ANYTHING CAPABLE OF PRODUCING A SPARK AND FIRE. CONDITIONS WILL BE FAVORABLE FOR RAPID FIRE GROWTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ COZ213-161200- /O.NEW.KBOU.FW.W.0027.161016T1700Z-161017T0100Z/ GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- 214 PM MDT SAT OCT 15 2016 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM MDT SUNDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR GRAND AND SUMMIT COUNTIES BELOW 9000 FEET... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 11 AM TO 7 PM MDT SUNDAY. * AFFECTED AREA...FIRE WEATHER ZONE 213. * TIMING...11 AM MDT SUNDAY MORNING TO 7 PM MDT SUNDAY EVENING. * WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 45 MPH. * RELATIVE HUMIDITY...AS LOW AS 15 PERCENT. * IMPACTS...BE EXTREMELY CAREFUL WITH ANYTHING CAPABLE OF PRODUCING A SPARK AND FIRE. CONDITIONS WILL BE FAVORABLE FOR RAPID FIRE GROWTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ COZ240-242>245-248>251-161200- /O.NEW.KBOU.FW.A.0011.161017T1700Z-161018T0300Z/ NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-NORTHEAST WELD COUNTY- CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-LOGAN COUNTY- WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 214 PM MDT SAT OCT 15 2016 ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR DENVER AND THE NORTHEAST PLAINS OF COLORADO... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A FIRE WEATHER WATCH FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING. * AFFECTED AREA...FIRE WEATHER ZONES 240...242...243...244... 245...248...249...250 AND 251. * TIMING...LATE MONDAY MORNING THROUGH MONDAY EVENING. * WINDS...NORTHWEST 20 TO 25 MPH WITH GUSTS UP TO 45 MPH. * RELATIVE HUMIDITY...AS LOW AS 15 PERCENT. * IMPACTS...STRONG WINDS COMBINED WITH LOW HUMIDITIES WILL BRING CONDITIONS FAVORABLE FOR RAPID GRASSLAND FIRE GROWTH. REFRAIN FROM OPEN BURNING UNTIL WINDS SUBSIDE BY TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
3 follow-up statements
278 WWUS85 KBOU 161116 RFWBOU URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER/BOULDER CO 516 AM MDT SUN OCT 16 2016 ...EXTENDED PERIOD OF STRONG WINDS AND HIGH FIRE DANGER THROUGH MONDAY... .A COMBINATION OF STRONG WINDS...UNSEASONABLY WARM TEMPERATURES AND LOW RELATIVE HUMIDITIES WILL PRODUCE HIGH FIRE DANGER FOR TODAY AND MONDAY. THE STRONGER WINDS WILL OCCUR IN AND NEAR THE MOUNTAINS TODAY...AND THEN SPREAD ACROSS THE REST OF THE PLAINS MONDAY. COZ214>216-238-239-241-246-247-161930- /O.CON.KBOU.FW.W.0027.161016T1700Z-161017T0100Z/ /O.CON.KBOU.FW.A.0011.161017T1700Z-161018T0300Z/ CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- 516 AM MDT SUN OCT 16 2016 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTH PARK...THE SOUTHERN FRONT RANGE FOOTHILLS...AND PALMER DIVIDE AREA... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTH PARK...THE SOUTHERN FRONT RANGE FOOTHILLS...AND PALMER DIVIDE AREA... * AFFECTED AREA...FIRE WEATHER ZONES 214...215...216...238... 239...241...246 AND 247. * TIMING...11 AM MDT THIS MORNING TO 7 PM MDT THIS EVENING... AND THEN AGAIN FROM 11 AM MDT MONDAY MORNING THROUGH 9 PM MDT MONDAY EVENING. * WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 45 MPH. * RELATIVE HUMIDITY...AS LOW AS 9 PERCENT. * IMPACTS...BE EXTREMELY CAREFUL WITH ANYTHING CAPABLE OF PRODUCING A SPARK AND FIRE. CONDITIONS WILL BE FAVORABLE FOR RAPID FIRE GROWTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ COZ213-161930- /O.CON.KBOU.FW.W.0027.161016T1700Z-161017T0100Z/ GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- 516 AM MDT SUN OCT 16 2016 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR GRAND AND SUMMIT COUNTIES BELOW 9000 FEET... * AFFECTED AREA...FIRE WEATHER ZONE 213. * TIMING...11 AM MDT THIS MORNING TO 7 PM MDT THIS EVENING. * WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 45 MPH. * RELATIVE HUMIDITY...AS LOW AS 15 PERCENT. * IMPACTS...BE EXTREMELY CAREFUL WITH ANYTHING CAPABLE OF PRODUCING A SPARK AND FIRE. CONDITIONS WILL BE FAVORABLE FOR RAPID FIRE GROWTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ COZ240-242>245-248>251-161930- /O.CON.KBOU.FW.A.0011.161017T1700Z-161018T0300Z/ NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-NORTHEAST WELD COUNTY- CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-LOGAN COUNTY- WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 516 AM MDT SUN OCT 16 2016 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR DENVER AND THE NORTHEAST PLAINS OF COLORADO... * AFFECTED AREA...FIRE WEATHER ZONES 240...242...243...244... 245...248...249...250 AND 251. * TIMING...LATE MONDAY MORNING THROUGH MONDAY EVENING. * WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH. * RELATIVE HUMIDITY...AS LOW AS 16 PERCENT. * IMPACTS...STRONG WINDS COMBINED WITH LOW HUMIDITIES WILL BRING CONDITIONS FAVORABLE FOR RAPID GRASSLAND FIRE GROWTH. REFRAIN FROM OPEN BURNING UNTIL WINDS SUBSIDE BY TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
337 WWUS85 KBOU 161623 RFWBOU URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1023 AM MDT SUN OCT 16 2016 ...EXTENDED PERIOD OF STRONG WINDS AND HIGH FIRE DANGER THROUGH MONDAY... .A COMBINATION OF STRONG WINDS...UNSEASONABLY WARM TEMPERATURES AND LOW RELATIVE HUMIDITIES WILL PRODUCE CRITICAL FIRE DANGER TODAY AND MONDAY. THE STRONGER WINDS WILL OCCUR IN AND NEAR THE MOUNTAINS AND PALMER DIVIDE TODAY...AND THEN SPREAD ACROSS THE REST OF THE PLAINS MONDAY. COZ214>216-238-239-241-246-247-170030- /O.CON.KBOU.FW.W.0027.161016T1700Z-161017T0100Z/ /O.CON.KBOU.FW.A.0011.161017T1700Z-161018T0300Z/ CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- 1023 AM MDT SUN OCT 16 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTH PARK...LOCATIONS IN AND NEAR THE FRONT RANGE FOOTHILLS...AND PALMER DIVIDE AREA... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM LATE MONDAY MORNING THROUGH MONDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTH PARK...LOCATIONS IN AND NEAR THE FRONT RANGE FOOTHILLS...AND PALMER DIVIDE AREA... * AFFECTED AREA...FIRE WEATHER ZONES 214...215...216...238... 239...241...246 AND 247. * TIMING...11 AM MDT THIS MORNING TO 7 PM MDT THIS EVENING... AND THEN AGAIN FROM 11 AM MDT MONDAY MORNING THROUGH 9 PM MDT MONDAY EVENING. * WINDS...WEST 15 TO 25 MPH WITH GUSTS TO 45 MPH TODAY... INCREASING TO 20 TO 30 MPH WITH GUSTS UP TO 50 MPH MONDAY. * RELATIVE HUMIDITY...AS LOW AS 9 PERCENT...AND AS LOW AS 13 PERCENT MONDAY. * IMPACTS...BE EXTREMELY CAREFUL WITH ANYTHING CAPABLE OF PRODUCING A SPARK AND FIRE. CONDITIONS WILL BE FAVORABLE FOR RAPID FIRE GROWTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ COZ213-170030- /O.CON.KBOU.FW.W.0027.161016T1700Z-161017T0100Z/ GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- 1023 AM MDT SUN OCT 16 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR GRAND AND SUMMIT COUNTIES BELOW 9000 FEET... * AFFECTED AREA...FIRE WEATHER ZONE 213. * TIMING...11 AM MDT THIS MORNING TO 7 PM MDT THIS EVENING. * WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 45 MPH. * RELATIVE HUMIDITY...AS LOW AS 15 PERCENT. * IMPACTS...BE EXTREMELY CAREFUL WITH ANYTHING CAPABLE OF PRODUCING A SPARK AND FIRE. CONDITIONS WILL BE FAVORABLE FOR RAPID FIRE GROWTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ COZ240-242>245-248>251-170030- /O.CON.KBOU.FW.A.0011.161017T1700Z-161018T0300Z/ NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-NORTHEAST WELD COUNTY- CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-LOGAN COUNTY- WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1023 AM MDT SUN OCT 16 2016 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM LATE MONDAY MORNING THROUGH MONDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR DENVER AND THE NORTHEAST PLAINS OF COLORADO... * AFFECTED AREA...FIRE WEATHER ZONES 240...242...243...244... 245...248...249...250 AND 251. * TIMING...LATE MONDAY MORNING THROUGH MONDAY EVENING. * WINDS...NORTHWEST INCREASING TO 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. * RELATIVE HUMIDITY...AS LOW AS 14 PERCENT. * IMPACTS...STRONG WINDS COMBINED WITH LOW HUMIDITIES WILL BRING CONDITIONS FAVORABLE FOR RAPID GRASSLAND FIRE GROWTH. REFRAIN FROM OPEN BURNING UNTIL WINDS SUBSIDE BY TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
427 WWUS85 KBOU 162051 RFWBOU URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER/BOULDER CO 251 PM MDT SUN OCT 16 2016 ...EXTENDED PERIOD OF STRONG WINDS AND HIGH FIRE DANGER THROUGH MONDAY... .A COMBINATION OF STRONG WINDS...UNSEASONABLY WARM TEMPERATURES AND LOW RELATIVE HUMIDITIES WILL PRODUCE CRITICAL FIRE DANGER THIS AFTERNOON THEN AGAIN ON MONDAY. THE STRONGER WINDS WILL OCCUR IN AND NEAR THE MOUNTAINS AND PALMER DIVIDE THIS AFTERNOON ...AND THEN SPREAD ACROSS THE REST OF THE PLAINS MONDAY. COZ214>216-238-239-241-246-247-170500- /O.UPG.KBOU.FW.A.0011.161017T1700Z-161018T0300Z/ /O.NEW.KBOU.FW.W.0028.161017T1700Z-161018T0300Z/ /O.CON.KBOU.FW.W.0027.000000T0000Z-161017T0100Z/ CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- 251 PM MDT SUN OCT 16 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTH PARK...LOCATIONS IN AND NEAR THE FRONT RANGE FOOTHILLS...AND PALMER DIVIDE AREA... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM MDT MONDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FRONT RANGE FOOTHILLS...SOUTH PARK AND PALMER DIVIDE AREA... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 11 AM TO 9 PM MDT MONDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...FIRE WEATHER ZONES 214...215...216...238... 239...241...246 AND 247. * TIMING...THE RED FLAG WARNING WILL BE IN EFFECT UNTIL 7 PM THIS EVENING...AGAIN FROM 11 AM MDT MONDAY MORNING THROUGH 9 PM MDT MONDAY EVENING. * WINDS...WEST WIND 15 TO 25 MPH WITH GUSTS TO 45 MPH THIS AFTERNOON THEN WEST WINDS 20 TO 30 MPH WITH GUSTS UP TO 50 MPH ON MONDAY. * RELATIVE HUMIDITY...AS LOW AS 9 PERCENT...AND AS LOW AS 13 PERCENT ON MONDAY. * IMPACTS...BE EXTREMELY CAREFUL WITH ANYTHING CAPABLE OF PRODUCING A SPARK AND FIRE. CONDITIONS WILL BE FAVORABLE FOR RAPID FIRE GROWTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ COZ240-242>245-248>251-170500- /O.UPG.KBOU.FW.A.0011.161017T1700Z-161018T0300Z/ /O.NEW.KBOU.FW.W.0028.161017T1700Z-161018T0300Z/ NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-NORTHEAST WELD COUNTY- CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-LOGAN COUNTY- WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 251 PM MDT SUN OCT 16 2016 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM MDT MONDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR DENVER AND THE NORTHEAST PLAINS OF COLORADO... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 11 AM TO 9 PM MDT MONDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...FIRE WEATHER ZONES 240...242...243...244... 245...248...249...250 AND 251. * TIMING...LATE MONDAY MORNING THROUGH MONDAY EVENING. * WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 45 MPH. * RELATIVE HUMIDITY...AS LOW AS 16 PERCENT. * IMPACTS...STRONG WINDS COMBINED WITH LOW HUMIDITIES WILL BRING CONDITIONS FAVORABLE FOR RAPID GRASSLAND FIRE GROWTH. REFRAIN FROM OPEN BURNING UNTIL WINDS SUBSIDE BY TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO OCCUR. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ COZ213-170100- /O.CON.KBOU.FW.W.0027.000000T0000Z-161017T0100Z/ GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- 251 PM MDT SUN OCT 16 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR GRAND AND SUMMIT COUNTIES BELOW 9000 FEET... * AFFECTED AREA...FIRE WEATHER ZONE 213. * TIMING...STRONG WINDS POSSIBLE UNTIL 7 PM MDT THIS EVENING. * WINDS...SOUTHWEST 15 TO 20 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 15 PERCENT. * IMPACTS...BE EXTREMELY CAREFUL WITH ANYTHING CAPABLE OF PRODUCING A SPARK AND FIRE. CONDITIONS WILL BE FAVORABLE FOR RAPID FIRE GROWTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this red flag warning went out at Oct 15, 10:34 AM MDT, 3 hours 40 minutes earlier.
Area forecast discussion, Oct 15, 10:34 AM MDT, 3 hours 40 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 1034 AM MDT Sat Oct 15 2016 .UPDATE... Issued at 1018 AM MDT Sat Oct 15 2016 Latest RAP13 soundings indicate warmer temperatures this aftn what is currently in the grids...so have bumped up the max temperatures today by another 3 degrees or so. Also winds east of I-25 may have more of an easterly component to them so have adjusted those as well for this afternoon. && .SHORT TERM...(Today and tonight) Issued at 225 AM MDT Sat Oct 15 2016 Westerly flow aloft will increase through the day as a shortwave moves over the Northern Rockies early this morning with continued upper jet interaction. With the jet over the region winds will increase over the higher terrain through the morning and stay elevated into Saturday afternoon when the jet lifts north. Wind gusts from 45 to 50 mph will be possible at higher elevations through the afternoon. Satellite shows moisture upstream that could combine with increased westerly flow over the divide to provide some clouds by morning into the early afternoon. Behind the shortwave increasing subsidence will help to scatter out conditions for the afternoon and evening. Short term models are showing cooler air behind the shortwave so lowered temperatures a few degrees but highs will still be in the lower 80s. For Saturday night the gradient will loosen helping to decrease winds in the mountains with partly cloudy skies as drier air moves in from the SW. Temperatures will cool into the mid to upper 40s overnight. .LONG TERM...(Sunday through Friday) Issued at 225 AM MDT Sat Oct 15 2016 WSW flow aloft will increase on Sun with sfc low pres over ern CO. Thus it will be another dry day with high fire danger fm the foothills across portions of the plains. Highs will be in the 80s across the plains. On Mon the flow aloft will become more wly. Cross-sections show some increase in moisture by aftn in the nrn mtns north of I-70. There is a weak disturbance embedded in the flow which could lead to a chc of showers especially in mtn zns 31 and 33 Mon aftn into early Mon evening. Elsewhere it will remain dry with windy conditions along with high fire danger once again fm the foothills across the plains. Highs may end up being 8 to 10 degrees cooler over the plains as a pacific fnt moves across in the aftn hours. For Tue rather stg wsw flow aloft will be over the area as sfc low pres dvlps over srn CO. There will be some increase in mid lvl moisture by aftn and as some mid lvl ascent moves into the mtns there will be chc of showers. Over nern CO it looks dry although highs will be cooler as readings drop into the 60s as 850-700 mb temps drop around 7 degrees c as a secondary cool fnt affects the area. By Tue night into Wed both the ECMWF and GFS show an upper level trough moving across the rgn. QG fields show favorable ascent along with increasing moisture. Thus should see a good chance of snow in the mtns. Across nern CO another fnt will move across late Tue night into Wed morning with some upslope flow developing. Thus may see a chc of showers across the plains. Highs on Wed will drop back into the 50s over nern CO. For Wed night into Thu there are some substantial differences between the ECMWF and GFS. The ECMWF begins to build an upper level ridge across the area as the upper level trough moves eastward. Meanwhile the GFS shows a secondary stronger upper level trough moving into the area fm the northwest. This far out really hard to say which solution is the best although the Canadian Model favors the ECMWF at this point. For now will just keep chc pops in the mtns with a slight chc over the plains with blo normal temps. By Fri an upper level ridge will dvlp over the area with dry conditions and warmer temps. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 1018 AM MDT Sat Oct 15 2016 Lgt southwest winds at KDEN this morning are progged to become southeasterly this afternoon. Easterly winds at KBJC may persist until mid afternoon then go westerly...with west/southwest winds at KAPA. VFR conditions with no restrictions over the next 24 hrs. drainage winds this evening...with generally prevailing west/southwest winds expected for Sunday. && .FIRE WEATHER... Issued at 225 AM MDT Sat Oct 15 2016 Winds will be higher in the mountains today but RH values are within thresholds so no highlights at this time...For the plains conditions will continue to dry through the period with gusty west/southwest winds to 20 kts. Fire danger will be elevated but sfc winds to not appear strong enough this aftn to warrant fire weather highlights. On Sunday...the fire danger will increase across the Foothills... South Park...Palmer Divide and ecntrl Plains warm temperatures... to gusty southwest winds and low humidity values which currently has a Fire Weather Watch in place. This may need to be extended further north and east...will address this in the issuance of the aftn package. && .BOU WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Sunday morning through Sunday evening for COZ214-216-241-246-247. && UPDATE...Cooper SHORT TERM...Bowen LONG TERM...RPK AVIATION...Cooper FIRE WEATHER...Bowen/RPK
Hazardous weather outlook, Oct 15, 11:24 AM MDT, 2 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1124 AM MDT SAT OCT 15 2016 COZ030>051-161730- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1124 AM MDT SAT OCT 15 2016 ...DRY AND BREEZY WITH UNSEASONABLY WARM TEMPERATURES THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT ANOTHER DRY AFTERNOON WITH NEAR RECORD HIGH TEMPERATURES EXPECTED. GUSTY WEST TO SOUTHWEST WINDS 15 TO 25 MPH WILL OCCUR IN THE MOUNTAINS AND FOOTHILLS...WITH GUSTS IN THE 40 TO 45 MPH RANGE ABOVE TIMBERLINE. AS A RESULT...THE FIRE DANGER WILL BE ELEVATED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY FIRE DANGER WILL BE HIGHER ON SUNDAY WITH MUCH ABOVE NORMAL TEMPERATURES...VERY LOW HUMIDITIES...AND BREEZY CONDITIONS. CRITICAL FIRE DANGER CONDITIONS MAY DEVELOP FROM PARK COUNTY AND THE FRONT RANGE FOOTHILLS EASTWARD ONTO THE PALMER DIVIDE WHERE WIND GUSTS UP TO 35 MPH WILL BE POSSIBLE DURING THE AFTERNOON. WINDS ARE EXPECTED TO STRENGTHEN MONDAY AFTERNOON OR EVENING WITH THE PASSAGE OF A COLD FRONT. FIRE DANGER MAY INCREASE FURTHER AT THAT TIME. THERE WILL BE A BETTER CHANCE OF RAIN AND SNOW SHOWERS IN THE HIGH COUNTRY WITH THIS WEATHER SYSTEM MONDAY AFTERNOON INTO MONDAY EVENING. LOWER ELEVATIONS MAY ALSO SEE A CHANCE OF PRECIPITATION BY LATE TUESDAY OR WEDNESDAY AS ANOTHER DISTURBANCE MOVES TOWARD THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 15, 1:52 PM MDT | High Wind Watch | BOU | Boulder, Clear Creek, Gilpin, Grand, Jackson, Jefferson and 3 more | 25 hr |
| Oct 15, 2:14 PM MDT | Fire Weather Watch | BOU | Adams, Arapahoe, Boulder, Broomfield, Clear Creek, Denver and 13 more | 25 hr |
Nearby
Red Flag Warnings in Colorado, 2016Every red flag warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.